Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 303, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2011, 7:11 AM CDT for Boone County, Callaway County, Missouri. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 7:11 AM CDT (12:11 UTC)
- Expired
- Jun 13, 2011, 8:00 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:15 AM CDT | HAIL 0.25 | 5 W New Bloomfield, MO | |
| Jun 13, 7:15 AM CDT | HAIL 0.5 | 5 W New Bloomfield, MO | |
| Jun 13, 7:25 AM CDT | HAIL 0.75 | 1 E Ashland, MO | |
| Jun 13, 7:31 AM CDT | HAIL 1 | 6 S Fulton, MO | |
| Jun 13, 7:31 AM CDT | HAIL 1.75 | 3 Ese Carrington, MO | |
| Jun 13, 7:33 AM CDT | HAIL 1.75 | 3 E Carrington, MO | |
| Jun 13, 7:52 AM CDT | HAIL 0.7 | 2 W Guthrie, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:16 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2484 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 21.9
The text
As transmitted, in the capitals the NWS used until 2016.
988
WUUS53 KLSX 131211
SVRLSX
MOC019-027-131300-
/O.NEW.KLSX.SV.W.0303.110613T1211Z-110613T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
711 AM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI...
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
* UNTIL 800 AM CDT
* AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ASHLAND...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOLTS SUMMIT...NEW BLOOMFIELD...LAKE MYKEE...GUTHRIE...
CARRINGTON...TEBBETTS...MOKANE...STEEDMAN AND REFORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3889 9227 3877 9170 3863 9192 3857 9203
3874 9234
TIME...MOT...LOC 1211Z 292DEG 18KT 3879 9219
WIND...HAIL <50MPH 1.50IN
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:41 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 13, 5:41 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 541 AM CDT MON JUN 13 2011 .DISCUSSION... /347 AM CDT MON JUN 13 2011/ FCST FOCUS FOR THIS MORNING WILL BE POPS AND WHERE MCS WILL TRACK...IF IT DEVELOPS. MCS THAT WAS ANTICIPATED YESTERDAY HAS YET TO DEVELOP...KEEPING VERY LOW CONFIDENCE IN MDLS THIS MORNING AS ALL MDL SOLNS HAVE PRECIP ONGOING AT THE BEGINNING OF THIS SHIFT. THE BEST SO FAR IS TWO AREAS OF ACCAS. TOP SOUNDING FROM LAST EVE SHOW MID LVL CAP IN PLACE THAT MDLS APPEAR TO HAVE ERODED WAY TOO QUICKLY. BELIEVE THAT TSRA WILL DEVELOP ALONG NRN AND ERN EDGE OF THIS CAP AS LLJ CONTINUES TO VEER THIS MORNING. HOWEVER...QUESTION REMAINS EXACTLY WHERE THIS CAP IS AND TIMING OF INITIATION. ANY TSRA THAT DEVELOPS THIS MORNING SHUD MOVE SEWD ALONG THE 850H WRMFNT. IF TSRA DEVELOP THIS MORNING...THIS AFTERNOON SHUD BE LARGELY QUIET BEFORE ANOTHER MCS DEVELOPS TONIGHT OVER SRN IA AND MOVES SEWD ALONG THE FNT INTO THE CWA TONIGHT. HOWEVER...IF THIS MORNING REMAINS DRY...WUD EXPECT TSRA TO DEVELOP OVER THE CWA THIS AFTERNOON INTO THE EVENING HOURS AS INSTABILITY INCREASES DURING THE DAY. KEPT PREV LIKELY POPS FOR TONIGHT AS MDLS CONTINUE TO SUGGEST TSRA DEVELOPMENT TONIGHT OVER ERN HALF OF THE CWA. WHILE OVERALL CONFIDENCE IN THIS CONTINUES TO DIMINISH...DO NOT HAVE ENUF CONFIDENCE TO LOWER POPS AT THIS TIME EITHER. MDLS PROG SFC LOW DEEPENING AND MOVING THRU THE CWA TUES NIGHT INTO WED AS UPR TROF APPROACHES THE AREA. CONFIDENCE REGARDING TIMING IS RATHER LOW AND HAVE THEREFORE KEPT POPS IN THE CHANCE RANGE FOR NOW. MADE ONLY MINOR CHANGES TO TEMPS IN THE SHORT TERM. AVAILABLE GUIDANCE SUGGESTS A WIDE RANGE OF POSSIBLE SOLNS. ADDED TO THE UNCERTAINTY OF ANY CONVECTION OVER THE NEXT COUPLE OF DAYS AND ABOUT ANYTHING CAN BE POSSIBLE. TUES SHUD BE THE WARMEST DAY IN THE SHORT TERM AS SFC LOW APPROACHES THE AREA WITH MID LVL RIDGING. HAVE TRENDED TWD THE WARMER GUIDANCE FOR TUES...BUT TRENDED TWD A CONSENSUS FOR MUCH OF THE REMAINDER OF THE SHORT TERM. PREV FCST IS ON TRACK FOR FRI AND BEYOND GIVEN LATEST GUIDANCE AND MADE FEW IF ANY CHANGES. TILLY && .AVIATION... /537 AM CDT MON JUN 13 2011/ THUNDERSTORMS QUICKLY DEVELOPING ACROSS NORTHCENTRAL AND CENTRAL MISSOURI. THESE STORMS WILL LIKELY HAVE HAIL. THEY WILL MOVE SOUTHEAST INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS MORNING. ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP LATER TONIGHT AND AFFECT KSTL...KSUS AND KUIN. WIND TO REMAIN EAST AS WARM FRONT STAYS TO THE WEST OF THE AREA. SPECIFICS FOR KSTL... SHOWERS DEVELOPING ACROSS METRO AREA WITH THUNDERSTORMS OFF TO THE WEST. CURRENT TIMING FROM RADAR WOULD SUGGEST THUNDERSTORMS ARRIVING AT THE TERMINAL 14Z. WILL HAVE TO WATCH UPSTREAM DEVELOPMENT LATER THIS AFTERNOON AND EVENING AS ANOTHER ROUND OF CONVECTION COULD AFFECT THE TERMINAL LATE THIS EVENING. OTHERWISE...EAST WIND TO CONTINUE. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 13, 5:27 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 527 AM CDT MON JUN 13 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 527 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS MUCH OF MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE ALSO LIKELY TONIGHT ACROSS MUCH OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHERE THUNDERSTORMS MOVE OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE TUESDAY...AND INTO TUESDAY NIGHT. ADDITIONAL HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS . TILLY
In the hours before
Local storm report, Jun 13, 6:18 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL JEFFERSON CITY 38.57N 92.19W
06/13/2011 E1.25 INCH COLE MO TRAINED SPOTTER
HAIL RANGED BETWEEN QUARTER SIZE AND HALF DOLLAR SIZE.
&&
GOSSELINLocal storm report, Jun 13, 6:21 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM HAIL 3 NW HALLSVILLE 39.15N 92.26W
06/13/2011 E0.75 INCH BOONE MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jun 13, 6:34 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 12 N COLUMBIA 39.13N 92.33W
06/13/2011 E0.75 INCH BOONE MO TRAINED SPOTTER
&&
BROWNINGLocal storm report, Jun 13, 6:40 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM HAIL COLUMBIA 38.95N 92.33W
06/13/2011 E0.25 INCH BOONE MO EMERGENCY MNGR
SEVERAL REPORTS OF PEA SIZE HAIL IN DOWNTOWN COLUMBIA
RELAYED TO COLUMBIA EOC.
&&
GOSSELINLocal storm report, Jun 13, 7:02 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL 3 E MEXICO 39.17N 91.81W
06/13/2011 E1.75 INCH AUDRAIN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 13, 7:03 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL HARRISBURG 39.14N 92.46W
06/13/2011 E0.50 INCH BOONE MO COCORAHS
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:49 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 26 min |
| Jun 13, 5:55 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 50 min |
| Jun 13, 6:13 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Osage | 47 min |
| Jun 13, 6:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 48 min |
| Jun 13, 6:57 AM CDT | Areal Flood Advisory | LSX | Gasconade, Osage | 3 hr |
| Jun 13, 7:14 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 46 min |
| Jun 13, 7:33 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 42 min |
| Jun 13, 7:55 AM CDT | Severe Thunderstorm Warning | LSX | Crawford | 50 min |
| Jun 13, 8:07 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 53 min |
| Jun 13, 8:27 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 48 min |
| Jun 13, 8:33 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis, Warren | 42 min |
| Jun 13, 8:51 AM CDT | Areal Flood Advisory | LSX | Crawford | 6 hr |
| Jun 13, 8:55 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 50 min |
| Jun 13, 9:19 AM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 41 min |
| Jun 13, 9:44 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 30 min |
| Jun 13, 2:57 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion | 48 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| Jun 13, 4:02 PM CDT | Flash Flood Watch | LSX | Audrain, Franklin, Jefferson, Knox, Lewis, Lincoln and 13 more | 39 hr |
| Jun 13, 4:54 PM CDT | Areal Flood Advisory | LSX | Lewis | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.